Alert archive / Kansas / Flood Watches in 2012

Flood Watch 2, NWS Wichita, KS

April 29, 20128 counties in Kansas

NWS Wichita, KS issued this flood watch at Apr 29, 2012, 9:17 PM CDT for 8 counties in Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2012, 9:17 PM CDT (02:17 UTC)
Expired
Apr 30, 2012, 4:24 AM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 123 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2178 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS63 KICT 300217
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SUN APR 29 2012

...HEAVY RAINFALL POSSIBLE ACROSS SOUTHERN KANSAS LATE TONIGHT
OR EARLY MONDAY...

KSZ092>096-098>100-301300-
/O.NEW.KICT.FA.A.0002.120430T0217Z-120430T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
917 PM CDT SUN APR 29 2012

...FLOOD WATCH IN EFFECT UNTIL 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST 
  KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL 
  KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...
   ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON 

* UNTIL 8 AM CDT MONDAY.

* TRAINING THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE INTO
  SOUTHERN KANSAS LATE TONIGHT INTO EARLY MONDAY MORNING. WITH
  HEAVY RAINFALL REPORTED LAST NIGHT...ADDITIONAL RAINFALL LATE
  TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND
  FLOODING THREAT.

* LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING.
  SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

KETCHAM
1 follow-up statement
935 
WGUS63 KICT 300924
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
424 AM CDT MON APR 30 2012

...ABUNDANT RAINFALL IMPACTING SOUTHEAST KANSAS...

.TRAINING THUNDERSTORMS FOR TWO NIGHTS IN A ROW HAVE CAUSED
UPWARDS OF 6+ INCHES ACROSS PORTIONS OF SOUTHEASTERN KANSAS. THIS
IN ADDITION TO ONGOING RAINFALL AND RAINFALL POTENTIAL THIS
EVENING WILL CAUSE FLASH FLOODING TO BE A CONCERN THROUGH TUESDAY MORNING.

KSZ092>096-098>100-302330-
/O.CAN.KICT.FA.A.0002.000000T0000Z-120430T1300Z/
/O.NEW.KICT.FF.A.0001.120430T0924Z-120501T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
424 AM CDT MON APR 30 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... 
  CHAUTAUQUA...ELK...LABETTE...MONTGOMERY...NEOSHO AND WILSON 

* THROUGH TUESDAY MORNING.

* TRAINING THUNDERSTORMS WITH HEAVY RAINFALL HAVE IMPACTED
  SOUTHERN KANSAS SUNDAY NIGHT/MONDAY MORNING WITH 6+ INCHES OF
  RAINFALL ACCUMULATED OVER PORTIONS OF THE AREA FROM THE LAST TWO
  NIGHTS. ADDITIONAL RAINFALL THIS MORNING AND THEN CHANCES AGAIN LATE
  TONIGHT COULD LEAD TO A FLASH FLOODING THREAT...AND A LOW LAND
  FLOODING THREAT.

* LOWLAND FLOOD PRONE AREAS MAY BECOME IMPASSIBLE DUE TO FLOODING.
  SMALL STREAMS AND CREEKS MAY RISE QUICKLY OR BECOME BANK FULL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
REMEMBER TO TURN AROUND...DON'T DROWN. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND
SOUTHEAST KANSAS HAS BEEN UPGRADED TO A FLASH FLOOD WATCH.

$$

BILLINGS

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Apr 29, 6:46 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 6:46 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT SUN APR 29 2012

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST THIS EVENING AND OVERNIGHT
AS CONVECTION FORECAST REMAINS UNCERTAIN WITH MODELS STRUGGLING ON
WHETHER CONVECTION IN SW KS WILL HANG TOGETHER AND MOVE STRAIGHT
EAST INTO THE FORECAST AREA AFTER MIDNIGHT.  AND POSSIBLE RENEWED
CONVECTION OVER SOUTHEAST KS LATE THIS EVENING INTO THE OVERNIGHT
HOURS. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT
CONVECTION OVER SW KS WILL CONTINUE TO MOVE EAST AS A MESOSCALE
CONVECTIVE SYSTEM (MCS)...SO WILL GO WITH VCTS ACROSS SRN KS AFTER
06Z/MON FOR KICT/KHUT.  WILL ALSO INCLUDE VCTS FOR KCNU AS WELL AS
THE SHORT TERM MODELS ALSO DEVELOP CONVECTION ACROSS NORTHEAST OK
AND MOVE IT INTO SERN KS.  ALOT MORE UNCERTAINTY ON HOW FAR NORTH
THE CONVECTION WILL BE INTO CEN KS...WILL CARRY SOME VCTS IN THIS
AREA AROUND 07Z/MON AS WELL...BUT NOT AS CONFIDENT THIS WILL WORK
OUT.

AFTER STORMS MOVE INTO THE AREA...WILL SEE WIDESPREAD MVFR
CEILINGS...POSSIBLY SOME TEMPO IFR CEILINGS IN AND CLOSE TO THE
STRONGEST CONVECTION.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 452 PM CDT SUN APR 29 2012/

SYNOPSIS...
EARLY THIS AFTERNOON A NEARLY STATIONARY FRONT MEANDERED IN GENERALLY AN
E-W MANNER ACROSS SRN KS. FAIRLY HIGH OCTANE FUEL POOLED ALONG & JUST S
OF THE FRONT WITH SFC DWPTS IN MID-UPR 60S COVERING CNTRL & ERN OK WITH
THE HIGHER VALUES IN ERN OK WHERE A FEW -SHRA HAVE DEVELOPED & CREPT NE
ACROSS THE NE OK/SE KS BORDER.

DISCUSSION...

FORECAST FOCUS IS ALMOST EXCLUSIVELY RAIN-RELATED THROUGHOUT THE WEEK.

TONIGHT:
A GENERAL WLY 15-20KT 700-MB FLOW PREVAILING OVER KS WILL KEEP THE AFORE
MENTIONED STATIONARY FRONT DRAPED FAIRLY CLOSE TO THE OK/KS BORDER. VERY
WEAK LWR-DECK TROFFING ALONG THE FRONT RANGE WILL CONTINUE TO INDUCE 925
TO 850MB MOISTURE N & NE OVER THE SFC FRONT TO ENABLE SHRA & A FEW TSRA
TO REDEVELOP OVER THE SRN & WRN PLAINS. ALTHOUGH WEAK...THE WRN PLAINS
TROF WILL INDUCE A LWR-DECK MOISTURE AXIS TO GET BETTER ESTABLISHED OVER
WRN KS AS EVIDENCED BY AN 850-MB THETA-E AXIS THAT'LL SHARPEN AS A WEAK
MID-LVL SHORTWAVE APPROACHES FROM THE CNTRL ROCKIES. FOR THESE REASONS
HAVE REORIENTED POPS...ASSIGNING 40-50% ALONG THE SW CORRIDOR WITH SHARP
GRADIENT OVER THE REST OF THE CWA AS A WEAK SFC-925MB HIGH DRIFTS E OVER
THE NEBRASKA/KS BORDER. WHILE 50-60% HAVE BEEN RETAINED ALONG THE KS/OK
BORDER...POPS ALONG THE NE CORRIDOR HAVE BEEN DROPPED TO 15-20% WHERE AN
850-MB THETA-E TROF WILL NOSE SWD OVER NE KS. THE PRESENCE OF THE FRONT
ACROSS THE SE KS WILL PROVIDE SUFFICIENT FOCUS TO PRODUCE +RA OVER SE KS
& HAVE THEREFORE ASSIGNED HIGHEST QPF TO THESE AREAS.

MON & MON NGT:
WITH MOISTENING S-SW LWR-DECK FLOW GETTING BETTER ESTABLISHED ACROSS THE
KS NEIGHBORHOOD & INTERACTING WITH THE WEAK 700-MB SHORTWAVE SCOOTING NE
OVER KS...SHRA/EMBEDDED TSRA SHOULD GRADUALLY INCREASE ACROSS THE AREA.
WHILE MID-UPR DYNAMICS ARE MODEST AT BEST LWR-MID LVL DIRECTIONAL SHEAR
SHOULD BE SUFFICIENT TO PROMOTE SUPERCELLULAR CONVECTION OVER SW KS AS
WELL AS THE TX/OK PANHANDLES. A FEW OF THE CELLS...CAPABLE OF PRODUCING
GOLFBALL-SIZED HAIL...MAY VENTURE OVER PRIMARILY SC KS MON AFTERNOON &
EVENING.

TUE-WED:
CHANCES FOR RAIN SHOULD DIMINISH AS...DESPITE RICH LWR-DECK MOISTURE
CONTINUING TO STREAM NE ACROSS THE PLAINS LWR-DECK FOCUS IS LACKING. AS
SUCH HAVE GONE WITH A PREDOMINANTLY DRY FORECAST FOR THESE PERIODS. BUT
WOULDN'T BE SURPRISED TO SEE -TSRA REINSTATED AS AN IMPULSE DEVELOPING
OVER THE CNTRL ROCKIES & SPRINTING E OVER THE AREA MAY "SPARK" A FEW
-TSRA.

WED NGT-FRI:
NEXT LEGITIMATE CHANCES OF TSRA SHOULD OCCUR WED NGT WHEN THE NEXT COLD
FRONT SHOULD SURGE SE IN RESPONSE TO A COUPLE OF MID-LVL SHORTWAVES MOVG
E/NE OVER KS. MID-UPR PATTERN BECOMES INCREASINGLY DIFFUSE FROM THU THRU
THE END OF THE WEEK SO FOR NOW HAVE KEPT MOST AREAS DRY FOR TIME BEING.

NEXT WEEKEND:
ANTICIPATE DRY WEATHER AS MID-UPR HIGH PRESSURE SPRAWLED ACROSS THE SRN
PLAINS SHOULD PREVENT ANY SHORTWAVES FROM VENTURING AS FAR S AS KS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MESSY AVIATION FORECAST WITH IFR CEILINGS OCCURRING WHERE
COOL/MOIST AIR IS BEING PUSHED INTO WARMER SATURATED AIR. EXPECT
CONDITIONS TO SLOWLY IMPROVE AT ALL SITES DURING THE AFTERNOON.
CONVECTION FORECAST REMAINS DIFFICULT WITH MODELS STRUGGLING BOTH
WITH THIS MORNINGS CONVECTION AND ITS AFTERMATH. WHILE ISOLATED
CONVECTION IS POSSIBLE THIS AFTERNOON...WILL ONLY CARRY VCTS AT
KCNU AND THEN ADD VCTS TO THE REST OF THE SITES LATE TONIGHT.
BELIEVE NEXT WAVE WILL BE THE KEY TO MORE ORGANIZED PRECIPITATION.
IFR/MVFR CONDITION ARE EXPECTED AGAIN LATER TONIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  78  64  83 /  40  30  50  10
HUTCHINSON      59  79  63  83 /  30  30  40  10
NEWTON          58  77  63  82 /  30  20  40  10
ELDORADO        60  77  64  82 /  30  20  50  10
WINFIELD-KWLD   61  79  65  83 /  60  30  50  10
RUSSELL         54  78  61  86 /  30  30  30  10
GREAT BEND      55  76  60  85 /  40  30  30  10
SALINA          55  77  62  84 /  20  20  40  10
MCPHERSON       57  78  62  83 /  20  20  40  10
COFFEYVILLE     63  79  64  81 /  80  40  60  10
CHANUTE         62  78  63  80 /  50  40  60  20
IOLA            62  78  63  80 /  40  30  60  20
PARSONS-KPPF    61  78  63  80 /  70  40  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 29, 8:22 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT SUN APR 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
822 PM CDT SUN APR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF
SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO
AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE
OVER SOUTHEAST KANSAS WHERE SUPERCELL THUNDERSTORMS WILL MOVE INTO
REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE. LARGE HAIL
UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE STORMS.

A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES
EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD
PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL
WILL ALSO BE POSSIBLE.

HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE CONVECTIVE COMPLEX AND
MAY CAUSE SOME LOCALIZED FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY
AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS
CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE
OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON
COUNTIES OF CENTRAL KANSAS.

A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50
MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS
PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND
THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/KETCHAM

In the hours before

Special weather statement, Apr 29, 8:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT SUN APR 29 2012

KSZ099-300200-
MONTGOMERY-
834 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES WEST OF
COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3707 9585 3737 9552 3702 9553 3699 9559
      3699 9577
TIME...MOT...LOC 0134Z 233DEG 32KT 3706 9569

COOK
Special weather statement, Apr 29, 8:56 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN APR 29 2012

KSZ072-094>096-098>100-300300-
ALLEN-CHAUTAUQUA-ELK-LABETTE-MONTGOMERY-NEOSHO-WILSON-
856 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...ELK...LABETTE...
MONTGOMERY...NEOSHO AND WILSON COUNTIES...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF ST. PAUL TO 10 MILES SOUTHWEST OF ELGIN...AND
MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...WINDS TO 50 MPH...AND VERY HEAVY RAIN CAUSING
LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3726 9644 3773 9562 3773 9553 3779 9552
      3782 9546 3749 9516 3699 9604 3700 9621
TIME...MOT...LOC 0155Z 240DEG 40KT 3751 9500 3691 9630

COOK
Special weather statement, Apr 29, 8:57 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED.
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SUN APR 29 2012

KSZ096-098>100-300300-
CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-
857 PM CDT SUN APR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE...MONTGOMERY AND NEOSHO
COUNTIES...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF WALNUT TO 7 MILES SOUTH OF ELGIN...AND MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3730 9652 3730 9597 3739 9596 3738 9554
      3773 9552 3773 9508 3700 9508 3700 9652
TIME...MOT...LOC 0157Z 240DEG 40KT 3752 9497 3692 9627

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 29, 8:56 PM CDTSpecial Weather StatementICTChautauqua, Montgomery, Neosho, Wilson64 min
Apr 29, 8:57 PM CDTSpecial Weather StatementICTChautauqua, Labette, Montgomery, Neosho63 min
Apr 29, 9:28 PM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery12 hr
Apr 29, 10:42 PM CDTSpecial Weather StatementICTLabette63 min
Apr 29, 10:45 PM CDTSpecial Weather StatementICTWilson45 min
Apr 29, 11:03 PM CDTSevere Thunderstorm WarningICTLabette42 min
Apr 29, 11:04 PM CDTAreal Flood WarningICTNeosho12 hr
Apr 29, 11:45 PM CDTSpecial Weather StatementICTLabette30 min
Apr 29, 11:47 PM CDTSpecial Weather StatementICTMontgomery43 min
Apr 29, 11:53 PM CDTSevere Thunderstorm WarningICTMontgomery35 min
Apr 29, 11:57 PM CDTSevere Thunderstorm WarningICTLabette, Neosho26 min
Apr 30, 12:48 AM CDTSpecial Weather StatementICTLabette27 min
Apr 30, 12:54 AM CDTSevere Thunderstorm WarningICTLabette18 min
Apr 30, 1:55 AM CDTFlash Flood WarningICTChautauqua, Labette, Montgomery8 hr
Apr 30, 2:45 AM CDTRiver Flood WarningICTMontgomery53 hr
Apr 30, 4:24 AM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more23 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTLabette, Neosho53 hr
Apr 30, 8:12 AM CDTRiver Flood WarningICTCherokee, Labette71 hr
Apr 30, 9:30 AM CDTAreal Flood WarningICTChautauqua, Labette, Montgomery8 hr

Nearby

Flood Watches in Kansas, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.